SciELO - Scientific Electronic Library Online

 
vol.60 issue4Severe carbamazepine-induced cutaneous reaction in the treatment of post-herpetic neuralgia: case reportIs cardiolipin the target of local anesthetic cardiotoxicity? author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Revista Brasileira de Anestesiologia

Print version ISSN 0034-7094

Abstract

WARPECHOWSKI, Paulo; SANTOS, Ari Tadeu Lírio dos; PEREIRA, Paulo José Irigon  and  LIMA, Gustavo Glotz de. Effects of propofol on the cardiac conduction system. Rev. Bras. Anestesiol. [online]. 2010, vol.60, n.4, pp. 441-444. ISSN 0034-7094.  http://dx.doi.org/10.1590/S0034-70942010000400012.

BACKGROUND AND OBJECTIVES: Some studies have demonstrated that the use of propofol is occasionally associated with bradyarrhythmias or reversion of arrhythmias to sinus rhythm. This property of propofol suggests interference with the Cardiac Conduction System (CCS). CONTENTS: A review of the main contemporary articles on the use of propofol in the presence of cardiac arrhythmias was undertaken. The authors describe pathophysiological mechanisms of supraventricular tachyarrhythmias (SVT) and occasional interferences caused by propofol on the CCS. CONCLUSIONS: The studies undertaken so far seem to indicate that propofol probably interferes in automatic SVT (at least in children), but not in reentrant tachyarrhythmias.

Keywords : ANESTHETICS, Intravenous [propofol]; COMPLICATIONS [cardiac arrhythmia, supraventricular tachycardia].

        · abstract in Portuguese | Spanish     · text in English | Portuguese     · pdf in English | Portuguese